Hail, Bucks
- When
- June 21, 6:25 PM EST
- Where
- Bucks County, 0.53 mi W of Jamison
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.250, -75.090
Hail with a thunderstorm was estimated at one inch in diameter.
A cold frontal boundary moved south into the region during the morning hours of the 21st before stalling across the region. This front served as a focal point for showers and thunderstorms to develop across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A cold frontal boundary moved south into the region during the morning hours of the 21st before stalling across the region. This front served as a focal point for showers and thunderstorms to develop across the region. Some of the storms were severe, particularly in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 21, 2:59 PM EST, 3 hours 26 minutes earlier.
Area Forecast Discussion
National Weather Service Mount Holly NJ
359 PM EDT TUE JUN 21 2016
.SYNOPSIS...
A front across the region this evening will move to the east
overnight. An area of high pressure will prevail across the area
wednesday. Low pressure and another series of fronts will affect the
area late Wednesday night through Thursday night. High pressure will
return for Friday and persist through the weekend. A cold front will
approach from the west early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Showers and thunderstorms covered much of northeastern Maryland,
Delaware and southern New Jersey at mid afternoon. Some of the
thunderstorms were producing severe weather and the area remains
under a Severe Thunderstorm Watch until 900 pm. The convection
should continue to work its way off the coast during the balance of
the afternoon and early evening hours. As a result, we should be
able to remove some additional counties from the watch during the
next few hours.
Meanwhile, the sky remained mostly sunny over our northern counties
where dry air has taken hold in the developing west to northwest
flow.
A clear to partly cloudy sky is expected for tonight after the last
of the convection passes off the coast this evening. There may be
some patchy fog in areas that received rain today.
Minimum temperatures should be in the 50s in our far northern
counties and in the 60s elsewhere with a light wind.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A mid level short wave trough is expected to pass over New York
State on Wednesday morning, reaching New England in the afternoon.
It may bring some clouds to our far northern counties, otherwise it
should have little impact on our region. Meanwhile, weak high
pressure will likely build into our forecast area from the west.
We are anticipating dry weather conditions for Wednesday with highs
mostly in the 80s. A west wind around 10 to 15 mph may gust to 20 or
25 mph at times.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Wed night thru Thu night...This looks to be the more active part of
the long term. Another low pressure system will emerge from the
plains stares and head across the Great Lakes. The low will then
move across PA/NY on Wed. The abundance of warm/humid air on the
south of the low and the associated fronts will produce another
round of showers/tstms beginning across the wen areas late wed night
and then spreading across the entire area Thu. Severe weather is a
strong possibility with the SPC Day 3 outlook now showing 1/2 the
area (Srn) in an outlook. The weather will end from w to e through
the night Thu. A briefing package has been already sent to highlight
this weather and the HWO will also have mention of it. Temperatures
this period mostly near normal.
Fri thru Sun...A mostly dry period with high pressure returning to
the area. If the system is a bit slower to clear, there may be some
lingering showers during the morning across the ern areas.
Temperatures will be a few degrees below normal Fri, rising to above
normal by Sun.
Sun night thru Tue...Plenty of uncertainty, but the ridge across
the area will be waning and a h5 trough will be progressing
towards the area. A cold front should cross the area early next
week. We stuck with the chc pops that were in there, since it
matches well with nearby offices. Temperatures will be above
normal with mid/upper 80s for highs Mon and Tue.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Mainly VFR conditions are expected through the TAF period at KILG,
KPHL, KPNE, KTTN, KABE and KRDG. The only exception may be some MVFR
visibility restriction around daybreak on Wednesday.
The showers and thunderstorms that were affecting KMIV and KACY at
mid afternoon should be off the coast by 2200Z. Mainly VFR
conditions are anticipated after that time, again with the potential
of some MVFR visibility restrictions late tonight and early on
Wednesday morning.
A west to northwest wind at 5 to 10 knots into this evening should
become light and variable for tonight. A west wind at 10 to 15 knots
is forecast to develop for Wednesday. The wind may gust to 20 or 25
knots at that time.
outlook...
Wed night thru thu night...Showers and Tstms may bring lower
cigs/vsbys thru the period. Svr tstms possible from the Delaware
valley and areas south.
Fri thru Sun...VFR conditions expected.
&&
.MARINE...
We have adjusted the Small Craft Advisory. We are no longer
anticipating wind gusts in excess of 25 knots except near
thunderstorms into this evening. However, the southwest to south
fetch may cause waves on our ocean waters to build near 5 feet for a
time. As a result, we have posted a Small Craft Advisory for seas.
It is in effect from our waters off Manasquan Inlet to Fenwick
Island until 900 am Wednesday.
outlook...
wed night thru thu night...Mostly sub-sca conditions. Some low end
SCA seas across the srn waters Wed night and Thu. Tstms with
local higher winds and seas expected.
Fri thru Sun...Mostly sub-sca conditions with fair weather.
RIP CURRENTS:
An eastern swell with an 8 to 10 second period will continue to
create a moderate risk for the development of dangerous rip currents
into this evening from Point Pleasant Beach, New Jersey down to
Fenwick Island, Delaware.
We are expecting to lose the easterly swell tonight and the
prevailing swell should be from the south on Wednesday. As a result,
we are anticipating a low risk at that time for the New Jersey shore
and the Delaware Beaches.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory for hazardous seas until 9 AM EDT
Wednesday for ANZ451>455.
&&
Synopsis...O'Hara
Near Term...Iovino
Short Term...Iovino
Long Term...O'Hara
Aviation...Iovino/O'Hara
Marine...Iovino/O'HaraHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 648 PM EDT TUE JUN 21 2016 NJZ001-007>010-012>015-017>020-022-027-PAZ054-055-060>062-070-071- 101>106-222300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 648 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY THAT MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL, HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-222300- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SALEM-CUMBERLAND-CAPE MAY- 648 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY THAT MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL, HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND MAY BE NEEDED THURSDAY. NJZ025-026-222300- COASTAL ATLANTIC-COASTAL OCEAN- 648 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY THAT MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL, HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. DEZ004-NJZ024-222300- DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY- 648 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY THAT MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL, HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND MAY BE NEEDED THURSDAY. ANZ430-431-453>455-222300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 648 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY THAT MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND DANGEROUS CLOUD TO SURFACE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND THURSDAY. ANZ450>452-222300- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 648 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY THAT MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND DANGEROUS CLOUD TO SURFACE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GEORGETOWN 38.69N 75.39W
06/21/2016 SUSSEX DE 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PHI1601287
STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL LEISURE VILLAGE 40.04N 74.18W
06/21/2016 E0.50 INCH OCEAN NJ SOCIAL MEDIA
&&
EVENT NUMBER PHI1601289
STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL WARETOWN 39.79N 74.19W
06/21/2016 E1.00 INCH OCEAN NJ SOCIAL MEDIA
&&
EVENT NUMBER PHI1601290
STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND GST 19 SSE PORT NORRIS 38.97N 74.96W
06/21/2016 M81 MPH CAPE MAY NJ WXFLOW
0336 PM NON-TSTM WND GST 19 SSE PORT NORRIS 38.97N 74.96W
06/21/2016 M65 MPH CAPE MAY NJ NOS-NWLON
0450 PM HAIL BRICK STORE 39.32N 75.57W
06/21/2016 E0.50 INCH NEW CASTLE DE PUBLIC
FUNNEL LIKE CLOUD WITH WIND GUSTS AHEAD OF HAIL CORE
&&
EVENT NUMBER PHI1601291
EVENT NUMBER PHI1601292
EVENT NUMBER PHI1601293
STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL TOMS RIVER 39.95N 74.20W
06/21/2016 E0.50 INCH OCEAN NJ SOCIAL MEDIA
&&
EVENT NUMBER PHI1601294
STAFFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 709 PM EDT TUE JUN 21 2016 NJZ009-010-012-013-015-019-020-PAZ071-103>106-220000- OCEAN-SOMERSET-WESTERN MONMOUTH-HUNTERDON-MERCER-MIDDLESEX-NORTHWESTERN BURLINGTON-WESTERN MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS-UPPER BUCKS- 709 PM EDT TUE JUN 21 2016 AT 708 PM EDT...A STRONG THUNDERSTORM WAS OVER RICHBORO...OR 14 MILES WEST OF TRENTON...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHILADELPHIA...TRENTON...BENSALEM...EWING...LANSDALE...PRINCETON... FLORENCE...BURLINGTON...BRISTOL...DOYLESTOWN...BYRAM...HATBORO... BEDMINSTER...AMBLER...HIGHTSTOWN...CHALFONT...BORDENTOWN... CRANBURY...PENNINGTON AND NEW HOPE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4015 7531 4045 7521 4034 7445 4005 7451 TIME...MOT...LOC 2308Z 277DEG 40KT 4024 7502 LF
The Philadelphia radar (KDIX), 67 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 hail. Local standard time, as filed.
Hail with a thunderstorm was estimated at one inch in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632298.